Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 106, NWS Nashville, TN

July 8, 2014Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2014, 7:54 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2014, 7:54 PM CDT (00:54 UTC)
Expired
Jul 8, 2014, 9:00 PM CDT
In force
66 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 8:00 PM CDTTSTM WND DMG4 Nne Loretto, TNTREE DOWN ON LONG BRANCH ROAD
Jul 8, 8:10 PM CDTTSTM WND DMG2 Nw Loretto, TNWLX RADIO REPORTS TREE LIMBS DOWN ON BUSBY ROAD BETWEEN LORETTO AND WESTPOINT
Jul 8, 8:15 PM CDTTSTM WND DMGSt. Joseph, TNTREE DOWN ON STATE LINE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WUUS54 KOHX 090054
SVROHX
TNC099-181-090200-
/O.NEW.KOHX.SV.W.0106.140709T0054Z-140709T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
754 PM CDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 900 PM CDT

* AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  NEAR COLLINWOOD AND WESTPOINT...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLLINWOOD...LORETTO...CYPRESS INN...IRON CITY...WESTPOINT...ST.
  JOSEPH...FIVE POINTS AND LEOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3500 8798 3523 8799 3522 8722 3521 8721
      3520 8722 3520 8721 3517 8722 3516 8720
      3512 8720 3512 8721 3500 8723
TIME...MOT...LOC 0053Z 275DEG 20KT 3512 8781

$$

SHAMBURGER
2 follow-up statements
808 
WWUS54 KOHX 090110
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CDT TUE JUL 8 2014

TNC099-181-090200-
/O.CON.KOHX.SV.W.0106.000000T0000Z-140709T0200Z/
WAYNE TN-LAWRENCE TN-
810 PM CDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN LAWRENCE AND SOUTHERN WAYNE COUNTIES...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ST.
JOSEPH...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  LORETTO...LEOMA AND FIVE POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3500 8798 3523 8799 3522 8722 3521 8721
      3520 8722 3520 8721 3517 8722 3516 8720
      3512 8720 3512 8721 3500 8723
TIME...MOT...LOC 0111Z 284DEG 19KT 3503 8750

$$

SHAMBURGER
151 
WWUS54 KOHX 090133
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
833 PM CDT TUE JUL 8 2014

TNC099-181-090200-
/O.CON.KOHX.SV.W.0106.000000T0000Z-140709T0200Z/
WAYNE TN-LAWRENCE TN-
833 PM CDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN LAWRENCE AND SOUTHERN WAYNE COUNTIES...

AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
COLLINWOOD...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LORETTO...WESTPOINT...IRON CITY...ST. JOSEPH AND FIVE POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3522 8745 3507 8722 3500 8723 3500 8798
      3523 8799
TIME...MOT...LOC 0133Z 294DEG 27KT 3515 8768

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:11 PM CDT, 43 minutes earlier.

Area forecast discussion, Jul 8, 7:11 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT TUE JUL 8 2014

.DISCUSSION...
WILL ISSUE UPDATE TO REMOVE THE LATE AFTERNOON WORDING.
ALSO...STILL CONTINUING TO SEE THE SOUTHWARD ADVANCEMENT OF A LINE
OF DEVELOPING CONVECTION ALONG THE OH RIVER. ADDITIONAL
DEVELOPMENT IS NOTED OVER WESTERN TN AND THIS MAY TRY TO DEVELOP
NORTHWARD WITH TIME.

UPDATES TO GRIDS WILL INCLUDE LOWERING POPS ACROSS THE NORTH BUT
ONLY PRIOR TO 04Z. REMAINDER OF FCST LOOKS TO BE IN GOOD SHAPE FOR
NOW.

&&

.PREV DISCUSSION... /ISSUED 651 PM CDT TUE JUL 8 2014/

UPDATE...FOR 00Z AVIATION DISCUSSION.

AVIATION...00Z AVIATION DISCUSSION.
WITH UNCERTAINTIES THRU AT LEAST 09/18Z CONCERNING INTERACTIONS OF LOCAL
MOISTURE...INSTABILITY...AND LIFTING MECHANISMS PER SFC FRONT APPROACHING
ALONG WITH DEEPENING OF UPPER LEVEL TROUGHING DYNAMICS SUPPORTING EMBEDDED
SHORTWAVES IN FLOW ALOFT ACROSS THE MID STATE...ESPECIALLY FOR BNA/CSV...
SEVERAL AMENDMENTS POSSIBLE. WILL GO WITH VFR CONDITIONS FOR BREVITY
IN TAF FORECASTS...BUT WOULD NOT BE SURPRISED FOR TAFT SITES TO EXPERIENCE
BRIEF MVFR/IFR CONDITIONS. BEST INSTABILITY AXIS GENERALLY REMAINS S
OF BNA/CSV...BUT SHORT RANGE MODELS SHOWING AN INCREASE IN AREAL COVERAGE
NWD FROM 09/04Z-09/09Z...BUT NOT CONFIDENT ENOUGH TO MENTION CAT SHWRS/TSTMS
CKV...WILL MENTION VCTS ONLY. FRONT WILL MOVE THRU MID STATE BEFORE STALLING
BY 09/18Z AND THEN PUSH BACK SLIGHTLY N AS A STATIONARY FRONT THRU 09/24Z...
RESULTING IN AT LEAST VCTS AT TAF SITES THRU 09/24Z.

PREV DISCUSSION.../ISSUED 548 PM CDT TUE JUL 8 2014/

MESOSCALE UPDATE...
LAPS DATA SHOWING THE GREATEST INSTABILITY AT THIS TIME STRETCHES
FROM SOUTHWESTERN TN EASTWARD TOWARD THE CENTRAL PLATEAU.
CONVECTION IS FIRING ALONG THIS INSTABILITY AXIS. MIDDLE TN
RESIDES ON THE SOUTHERN EDGE OF A RATHER BROAD UPPER TROUGH AND
THUS...STEERING FLOW IS RATHER SLOW AND WE ARE SEEING THAT WITH
THESE SLOW MOVING STORMS. SO...IN ADDITION TO THE STRONG
THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND EVENING...HEAVY
RAINFALL AND THE POTENTIAL FOR SOME MINOR FLOODING CANNOT BE RULED
OUT.

NOW THE CURRENT POSITIONING OF THE FRONTAL BOUNDARY IS NORTH OF
TN AND IS LOCATED NEARLY PARALLEL TO THE OHIO RIVER. WE ARE SEEING
THE BEGINNINGS OF CONVECTIVE DEVELOPMENT ACROSS SOUTHERN IL. THIS
IS THE ACTIVITY THAT WE WILL NEED TO WATCH FOR POTENTIAL
STRENGTHENING AND THE POSSIBILITY FOR SEVERE WEATHER LATER
TONIGHT. DEWPOINTS ARE VERY HIGH...MID/UPPER 70S ACROSS NRN MS
RIGHT NOW. SOME OF THESE HIGHER DEWPOINTS MAY ADVECT OUR WAY LATER
THIS EVENING. THIS MAY HELP TO REVAMP THE CAPES WHICH ARE TENDING
TO DECREASE AS PER THE USUAL DIURNAL INFLUENCES.

SO FOR NOW...STRONG STORMS ACROSS THE SOUTH...THEN WE'LL NEED TO
WATCH FOR POTENTIAL SEVERE WEATHER COMING SOUTHWARD LATER TONIGHT.

PREV DISCUSSION.../ISSUED 156 PM CDT TUE JUL 8 2014/

DISCUSSION...
STEPPED OUTSIDE AND NOTICED WE STILL HAVE QUITE A BIT OF ALTOCUMULUS
OVERHEAD INDICATIVE OF WARM ADVECTION AT THAT LEVEL. TEMPS ARE
WARMING AT 700 MBARS WITH +8 CELSIUS ALONG THE PLATEAU TO A +10
CELSIUS ALONG THE MISSISSIPPI RIVER AND EVEN WARMER 700 TEMPS BACK
IN OKLAHOMA THAT ARE GETTING ADVECTED EASTWARD TOWARD ARKANSAS...BUT
STILL NOT ENOUGH TO CAP US OFF. SURFACE FRONT DRAPED DOWN THROUGH
FAR SOUTHERN ILLINOIS THEN DOWN ACROSS SOUTHERN MISSOURI THEN INTO
OKLAHOMA. FRONT IS SLOWING ON SOUTH END WITH 35 KNOT WESTERLY LOW
LEVEL JET BOOTHEEL INTO WEST TENNESSEE. STILL A LOT OF CONVECTIVE
INHIBITION TO OVERCOME AND IT'S GOING TO TAKE A WHILE. STILL BEST
SURFACE BASED LI'S IN EASTERN ARKANSAS INTO WESTERN TENNESSEE ALONG
WITH 2 INCH PRECIPITABLE WATER THAT IS BEING TRANSPORTED IN THIS
DIRECTION. ALL IN ALL THINK IT WILL BE LATE AFTERNOON BEFORE WE
SEE DEVELOPMENT AHEAD OF FRONT AND IT MAY BE EVEN AFTER 23Z THIS
EVENING. BEST AREA FOR DEVELOPMENT WOULD BE BOOTHEEL AND ALONG
KENTUCKY/TENNESSEE BORDER. AM BEGINNING TO SEE SOME NEWLY
DEVELOPED SHOWERS AND ISOLATED THUNDERSTORMS ALONG ALABAMA BORDER
WORKING EASTWARD. THIS IN AN AREA OF HIGH SURFACE BASED CAPES AND
LI'S DOWN AROUND -6. STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE
TONIGHT IN MIDDLE TENNESSEE WITH LOCALLY HEAVY RAINFALL.

SURFACE FRONT WILL BISECT MID STATE ON WEDNESDAY WITH HIGHER POPS
GENERALLY SOUTH OF INTERSTATE 40. COULD STILL SEE SOME STRONG
STORMS SOUTHERN AREAS WEDNESDAY MORNING. WINDS ON WEDNESDAY WILL
TURN TO THE NORTHWEST DURING THE DAY AS FRONT SINKS SOUTH OF MID
STATE BY WEDNESDAY EVENING. I KEPT A SMALL POP IN FOR SOUTHERN
MIDDLE TENNESSEE AND PLATEAU FOR WEDNESDAY EVENING WITH FRONT NEARBY.
UPPER TROUGH DOMINATES INTO FRIDAY BUT UPPER RIDGE BUILDS IN AS WE
GO THROUGH THE WEEKEND WITH UPPER TROUGH DIGGING DOWN EATING INTO
UPPER RIDGE FIRST OF NEXT WEEK. THEREFORE I KEPT THURSDAY AND
FRIDAY DRY THEN INTRODUCED A SMALL POP FOR SATURDAY AND SUNDAY AND
INCREASED POPS MONDAY AND TUESDAY AS NORTHWEST FLOW DOMINATES
EARLY IN THE WEEK.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

21
Hazardous weather outlook, Jul 8, 5:06 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT TUE JUL 8 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-091015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
506 PM CDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS MIDDLE
TENNESSEE. THE TIMING OF THE SEVERE THUNDERSTORM POTENTIAL WILL BE
FROM 9 PM UNTIL MIDNIGHT ACROSS THE NORTHWESTERN HALF OF THE MID
STATE...AND MIDNIGHT UNTIL 3 AM FOR THE SOUTHEASTERN HALF. SOME
SCATTERED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE PRIOR TO THAT
TIME ACROSS SOUTHERN MIDDLE TN AS WELL. DAMAGING WIND
GUSTS...HAIL...AND HEAVY RAINFALL...WHICH WILL CREATE A LOCALIZED
FLASH FLOOD THREAT...ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY FOR AREAS SOUTH OF
INTERSTATE 40...BUT ESPECIALLY FOR THOSE CLOSER TO THE ALABAMA STATE
LINE. STRONG WIND GUSTS AND HEAVY RAINFALL WILL BE THE MAIN THREATS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS
EVENING...AND POSSIBLY AGAIN ON WEDNESDAY.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

21

In the hours before

Local storm report, Jul 8, 6:25 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 E EAGLEVILLE          35.74N  86.64W
07/08/2014  E0.88 INCH       RUTHERFORD         TN   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL REPORTED JUST EAST OF
            EAGLEVILLE

&&

EVENT NUMBER OHX1400456

SHAMBURGER
Special weather statement, Jul 8, 6:32 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT TUE JUL 8 2014

TNZ093-094-090015-
LAWRENCE-WAYNE-
632 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND WAYNE COUNTIES...

AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLIFTON TO
LORETTO...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE WESTPOINT...COLLINWOOD...ST.
JOSEPH...WAYNESBORO...FIVE POINTS...LEOMA AND LAWRENCEBURG.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3506 8799 3529 8799 3530 8802 3535 8801
      3539 8803 3541 8798 3543 8801 3546 8798
      3547 8784 3549 8780 3547 8765 3544 8764
      3540 8757 3523 8722 3520 8721 3500 8723
      3500 8762

SHAMBURGER
Special weather statement, Jul 8, 6:46 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT TUE JUL 8 2014

TNZ063-064-078-090015-
CANNON-DE KALB-WARREN-
646 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR CANNON...SOUTHERN DE KALB AND
NORTHERN WARREN COUNTIES...

AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WOODBURY...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE READYVILLE...BRADYVILLE...
WOODBURY...CENTERTOWN AND GREEN HILL.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3573 8620 3576 8618 3579 8619 3580 8618
      3588 8617 3592 8614 3595 8579 3571 8578

SHAMBURGER
Special weather statement, Jul 8, 7:01 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
701 PM CDT TUE JUL 8 2014

TNZ031>034-066-090030-
CUMBERLAND-FENTRESS-JACKSON-OVERTON-PUTNAM-
701 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
JACKSON...OVERTON AND PUTNAM COUNTIES...

AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
AN AREA OF STRONG THUNDERSTORMS NEAR ALGOOD...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE COOKEVILLE...ALGOOD...RICKMAN...
MONTEREY...CRAWFORD AND CLARKRANGE.

SMALL HAIL...WINDS 40 TO 50 MPH...BRIEF HEAVY RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THESE STORMS.

LAT...LON 3624 8487 3621 8491 3618 8490 3616 8490
      3615 8489 3600 8491 3619 8579 3636 8575
      3630 8486

31
Special weather statement, Jul 8, 7:24 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
724 PM CDT TUE JUL 8 2014

TNZ093-094-090100-
LAWRENCE-WAYNE-
724 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAWRENCE AND SOUTHERN
WAYNE COUNTIES...

AT 723 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COLLINWOOD...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE COLLINWOOD...WESTPOINT...IRON
CITY...ST. JOSEPH AND LORETTO.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3507 8792 3530 8779 3522 8733 3500 8743
      3500 8772

SHAMBURGER
Local storm report, Jul 8, 7:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
749 PM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     MANCHESTER              35.47N  86.08W
07/08/2014                   COFFEE             TN   TRAINED SPOTTER

            2 TREES DOWN IN MANCHESTER NEAR THE INTERSECTION OF
            SPRING STREET AND HWY 41

0615 PM     HAIL             1 E EAGLEVILLE          35.74N  86.64W
07/08/2014  E0.88 INCH       RUTHERFORD         TN   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL REPORTED JUST EAST OF
            EAGLEVILLE

&&

EVENT NUMBER OHX1400455 OHX1400456

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:01 PM CDTSpecial Weather StatementOHXJackson, Putnam29 min
Jul 8, 7:24 PM CDTSpecial Weather StatementOHXLawrence, Wayne36 min
Jul 8, 8:58 PM CDTSpecial Weather StatementOHXHickman32 min
Jul 8, 9:40 PM CDTFlash Flood WarningOHXLawrence, Wayne3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.